Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 92, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 12, 2020, 12:53 AM EDT for 12 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2020, 12:53 AM EDT (04:53 UTC)
- Expired
- Jul 12, 2020, 1:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Daviess County, IN, Greene County, IN, Hendricks County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 1:25 AM EDT | TSTM WND DMG | 3 Sse Peoga, IN | COUNTY DISPATCH REPORTED POWER LINES DOWN NEAR SWEETWATER LAKE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted.
257
WUUS53 KIND 120453
SVRIND
INC013-027-055-063-081-083-093-101-105-109-119-153-120530-
/O.NEW.KIND.SV.W.0092.200712T0453Z-200712T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1253 AM EDT Sun Jul 12 2020
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Monroe County in south central Indiana...
Morgan County in central Indiana...
Southeastern Sullivan County in southwestern Indiana...
Brown County in south central Indiana...
Johnson County in central Indiana...
Southeastern Hendricks County in central Indiana...
Northeastern Knox County in southwestern Indiana...
Eastern Owen County in west central Indiana...
Northern Martin County in southwestern Indiana...
Greene County in southwestern Indiana...
Northwestern Lawrence County in south central Indiana...
Northern Daviess County in southwestern Indiana...
* Until 130 AM EDT.
* At 1252 AM EDT, severe thunderstorms were located along a line
extending from near Danville to near Spencer to 7 miles north of
Bloomfield to 7 miles northeast of Russellville, moving southeast
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bloomington, Plainfield, Franklin, Martinsville, Mooresville,
Linton, Bloomfield, Spencer, Nashville, Ellettsville, New
Whiteland, Whiteland, Bargersville, Bicknell, Brooklyn,
Worthington, Odon, Princes Lakes, Trafalgar and Monrovia.
This includes the following highways...
Interstate 65 between mile markers 89 and 93.
Interstate 70 between mile markers 51 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3914 8697 3934 8672 3974 8657 3965 8633
3963 8632 3963 8628 3952 8598 3914 8620
3899 8637 3867 8707 3887 8755
TIME...MOT...LOC 0452Z 293DEG 40KT 3972 8653 3932 8670 3913 8693 3892
8746
HAIL...1.00IN
WIND...60MPH
$$
Ryan1 follow-up statement
397
WWUS53 KIND 120510
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
110 AM EDT Sun Jul 12 2020
INC013-027-055-063-081-083-093-101-105-109-119-153-120530-
/O.CON.KIND.SV.W.0092.000000T0000Z-200712T0530Z/
Monroe IN-Morgan IN-Sullivan IN-Brown IN-Johnson IN-Hendricks IN-
Knox IN-Owen IN-Martin IN-Greene IN-Lawrence IN-Daviess IN-
110 AM EDT Sun Jul 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR MONROE...MORGAN...SOUTHEASTERN SULLIVAN...BROWN...JOHNSON...
SOUTHEASTERN HENDRICKS...NORTHEASTERN KNOX...SOUTHEASTERN OWEN...
NORTHERN MARTIN...GREENE...NORTHWESTERN LAWRENCE AND NORTHERN DAVIESS
COUNTIES...
At 109 AM EDT, severe thunderstorms were located along a line
extending from near Mooresville to near Bloomington to 12 miles east
of Bloomfield to 13 miles south of Linton, moving southeast at 45
mph. The line has weakened since 1255 am.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bloomington, Plainfield, Franklin, Martinsville, Mooresville, Linton,
Bloomfield, Nashville, Ellettsville, New Whiteland, Whiteland,
Bargersville, Bicknell, Brooklyn, Odon, Princes Lakes, Trafalgar,
Monrovia, Morgantown and Lyons.
This includes the following highways...
Interstate 65 between mile markers 89 and 93.
Interstate 70 between mile markers 59 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3913 8691 3932 8664 3969 8646 3965 8633
3963 8632 3963 8628 3952 8598 3914 8620
3899 8637 3867 8707 3887 8755
TIME...MOT...LOC 0509Z 293DEG 40KT 3965 8631 3925 8648 3906 8671 3885
8724
HAIL...1.00IN
WIND...60MPH
$$
RyanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:33 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 11, 10:33 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1033 PM EDT Sat Jul 11 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 148 PM EDT Sat Jul 11 2020 A pair of upper level weather disturbances will push across Indiana tonight and on Sunday. This will bring chances for showers and thunderstorms to Central Indiana to close out the weekend. High pressure is then expected to build across the area for the start of the work week...providing dry weather with slightly below normal temperatures. A warm front is expected to push across the area on Tuesday. This will usher hot and humid air back to Central Indiana...along with chances for daily showers and thunderstorms for the middle and latter part of the work week. && .NEAR TERM /Tonight/... Issued at 148 PM EDT Sat Jul 11 2020 Surface analysis early this afternoon shows high pressure in place across the lower Mississippi river Valley and Low pressure over upstate NY. This was resulting in a light W-NW flow across Indiana...with dew point temps mainly in the low to mid 60s. A convective complex was found over eastern IA and Nrn IL...pushing SE within the flow aloft. The air mass ahead of the approaching convection and subtle short wave will be marginally favorable for convection. Forecast soundings show CAPE around 1500 J/kg along with convective temperatures in the upper 80s which should be reached. HRRR shows scattered convection arriving late this afternoon and into the early evening within the NW flow aloft. Thus will focus some pops late this afternoon and early this evening given the impact of daytime heating. Better forcing looks to arrive overnight in association with the approaching short wave over the upper Midwest. Time Height at that time suggest deep moisture and lift in play. HRRR at that time also suggests more widespread precipitation overspreading the area. Thus will once again trend pops higher after midnight and into early Sunday as this feature pushes across the area. Given the expected clouds and possible precip...will trend lows at or above the NBM. && .SHORT TERM /Sunday Through Tuesday/... Issued at 148 PM EDT Sat Jul 11 2020 GFS and NAM show the short wave departing on Early Sunday morning. However forecast soundings by Sunday afternoon again show favorable conditions for convection with steep lapse rates...CAPE over 2500 J/KG and pwats over 1.5...and convective temps in the lower 80s. Thus will keep some pops in the forecast on Sunday through the hours of Diurnal heating. However of note..any afternoon convection should be much more isolated. Forecast soundings show good subsidence within the column on Sunday afternoon into Sunday Night....as mid levels show good drying. Meanwhile at the surface high pressure is expected to build across Indiana and the Great Lakes...lowly passing across the area through Tuesday. As the high pressure passes along with the NW flow in place aloft on the lee side of an upper ridge over the plains...more subsidence will be expected through Tuesday. With Northeast winds expected around high...Dry weather will be expected on Monday through Tuesday with slightly below normal temperatures. && .LONG TERM /Tuesday Night to Saturday/... Issued at 234 PM EDT Sat Jul 11 2020 Upper high pressure will expand into our area through the long term. Recent models continue to trend with the high not moving into the area quite as much as previous runs, thus have also been trending towards highs only getting into the low 90s rather than mid 90s or slightly higher. This will also place the region under more zonal flow as well as on the periphery of the high... in these cases, slight upper wave and mesoscale disturbances become more influential for rain chances. These conditions lead to lower confidence on specific rain events through the long term as models fluctuate. Have generally accepted guidance, but did cap PoPs at chance. && .AVIATION /Discussion for the 12/03Z TAF Update/... Issued at 1028 PM EDT Sat Jul 11 2020 Update... Shifted timing of second round of storms to Sun 06Z at KIND. Previous Discussion... Showers and thunderstorms will continue to impact KHUF and KBMG through Sun 01Z. VFR will be the predominant flight category outside of any storms though, just expect quick deterioration to MVFR or worse in any showers and thunderstorms. Elsewhere, the lull in activity has already set in across KLAF and KIND, and KHUF and KBMG should also quiet down for awhile by late evening. However, re-development is possible again overnight as the upper wave passes over central Indiana. As a result, will have to carry mention of VCTS again overnight and tomorrow morning. Meanwhile, winds will shift from the southwest to northwest and will be relatively light outside of any convection. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....KH AVIATION...TDUD
Hazardous weather outlook, Jul 11, 6:36 PM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 636 PM EDT Sat Jul 11 2020 INZ021-028>031-035>049-051>057-060>065-067>072-122245- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 636 PM EDT Sat Jul 11 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms possible this evening and tonight. A few storms may be severe this evening. Hazards: Damaging winds...large hail...lightning and locally heavy rainfall. Timing: Storms possible anytime after 4 pm. Greatest threat for severe weather this evening. Discussion: An upper level disturbance will approach the area with thunderstorms this evening and possible re-development again overnight as the upper wave moves through. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Showers and thunderstorms will continue on Sunday. Daily chances for isolated to scattered thunderstorms will return Tuesday night and continue into next weekend. Heat index values could approach 100 across all of central Indiana on Thursday and Friday. Discussion: The upper level disturbance will move across the Ohio Valley on Sunday...bringing the best chance for numerous showers and thunderstorms through the next week. After a couple dry days... thunderstorm chances return Tuesday night through Friday along with a return to hot and humid conditions. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send any reports this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 11, 10:35 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1035 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 S BRAZIL 39.49N 87.13W
07/11/2020 E0.70 INCH CLAY IN AMATEUR RADIO
&&
CPLocal storm report, Jul 11, 10:39 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 N NOBLESVILLE 40.07N 86.03W
07/11/2020 HAMILTON IN PUBLIC
TREE DAMAGE AROUND NOBLESVILLE. A COUPLE
REPORTS VIA TWITTER.
&&Local storm report, Jul 11, 10:40 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 NW CICERO 40.15N 86.05W
07/11/2020 HAMILTON IN EMERGENCY MNGR
REPORTS OF TREES DOWN AROUND HAMILTON
COUNTY. TIME ESTIMATED.
&&
CPLocal storm report, Jul 11, 11:17 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FLOOD 1 E INDIANA STATE UNIVE 39.47N 87.40W
07/11/2020 VIGO IN TRAINED SPOTTER
REPORTS OF PARKING LOTS FLOODED AND SOME
WATER ON A COUPLE OF ROADS IN TERRE HAUTE.
0800 PM HAIL 5 WSW WEST TERRE HAUTE 39.44N 87.53W
07/11/2020 M1.00 INCH VIGO IN AMATEUR RADIO
ALSO ESTIMATED 60 MPH WINDS.
0753 PM TSTM WND DMG 1 NE PRAIRIETON 39.38N 87.45W
07/11/2020 VIGO IN AMATEUR RADIO
TREE LIMBS DOWN.
0747 PM HAIL 3 N INDIANA STATE UNIVE 39.51N 87.41W
07/11/2020 E1.00 INCH VIGO IN AMATEUR RADIO
0718 PM HAIL 2 NNW TERRE HAUTE 39.50N 87.40W
07/11/2020 E1.25 INCH VIGO IN AMATEUR RADIO
0708 PM HAIL 1 ENE SANDFORD 39.55N 87.51W
07/11/2020 E1.00 INCH VIGO IN PUBLIC
SEVERAL HAILSTONES UP TO AN INCH. LOTS OF
SMALLER HAIL AS WELL.
0335 PM TSTM WND DMG 4 ENE BATTLE GROUND 40.53N 86.76W
07/11/2020 TIPPECANOE IN TRAINED SPOTTER
SPOTTER REPORTS POWER OUTAGE. ESTIMATED 60
MPH WINDS.
0632 PM HAIL 3 E SHEPARDSVILLE 39.61N 87.37W
07/11/2020 E1.00 INCH PARKE IN AMATEUR RADIO
0505 PM TSTM WND DMG 3 WNW NEW MARKET 39.97N 86.98W
07/11/2020 MONTGOMERY IN NWS EMPLOYEE
LARGE TREE UPROOTED. TIME ESTIMATED FROM
RADAR.
0650 PM TSTM WND DMG 3 SW WOODVIEW HILLS 39.13N 86.44W
07/11/2020 MONROE IN PUBLIC
0545 PM HAIL 2 S WYNNEDALE 39.81N 86.19W
07/11/2020 M1.00 INCH MARION IN PUBLIC
0505 PM HAIL 2 WNW BEECH GROVE 39.72N 86.12W
07/11/2020 E1.00 INCH MARION IN TRAINED SPOTTER
QUARTER SIZE HAIL AT KEYSTONE AVE AND TROY
AVE.
0459 PM HAIL MONUMENT CIRCLE 39.77N 86.15W
07/11/2020 E1.00 INCH MARION IN BROADCAST MEDIA
QUARTER SIZE HAIL DOWNTOWN.
0452 PM TSTM WND DMG 2 E EAGLE CREEK RESERVO 39.85N 86.26W
07/11/2020 MARION IN AMATEUR RADIO
6 INCH TREE LIMBS BROKE NEAR 56TH STREET AND
LAFAYETTE RD.
0450 PM HAIL 3 WNW MERIDIAN HILLS 39.90N 86.22W
07/11/2020 E1.00 INCH MARION IN AMATEUR RADIO
QUARTER SIZE HAIL NEAR 79TH AND MICHIGAN RD.
0450 PM HAIL 1 WNW CROWS NEST 39.86N 86.20W
07/11/2020 E1.00 INCH MARION IN AMATEUR RADIO
QUARTER SIZE HAIL NEAR 56TH AND MICHIGAN RD.
0722 PM TSTM WND DMG 1 NE AVOCA 38.93N 86.53W
07/11/2020 LAWRENCE IN PUBLIC
NUMEROUS TREES DAMAGED.
0715 PM TSTM WND DMG 1 ENE AVOCA 38.92N 86.53W
07/11/2020 LAWRENCE IN AMATEUR RADIO
TREE DAMAGE IN NEEDMORE AREA OF KENTUCKY
HOLLOW RD.
0712 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
07/11/2020 JACKSON IN 911 CALL CENTER
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT
THE COUNTY. TIME ESTIMATED.
0430 PM TSTM WND DMG 1 N NOBLESVILLE 40.07N 86.03W
07/11/2020 HAMILTON IN PUBLIC
TREE DAMAGE AROUND NOBLESVILLE. A COUPLE
REPORTS VIA TWITTER.
0415 PM TSTM WND DMG 2 NW CICERO 40.15N 86.05W
07/11/2020 HAMILTON IN EMERGENCY MNGR
REPORTS OF TREES DOWN AROUND HAMILTON
COUNTY. TIME ESTIMATED.
0600 PM TSTM WND DMG 1 W GREENSBURG 39.34N 85.50W
07/11/2020 DECATUR IN 911 CALL CENTER
TREE REPORTED TO BE BLOWN ONTO HOUSE IN WEST
GREENSBURG. TIME ESTIMATED.
0420 PM TSTM WND DMG 2 S ROSSVILLE 40.39N 86.59W
07/11/2020 CLINTON IN BROADCAST MEDIA
ROOF BLOWN OFF HOUSE. TIME ESTIMATED.
LOCATION NEAR SR 39 AND 700 N.
0358 PM HAIL FRANKFORT 40.28N 86.51W
07/11/2020 E0.70 INCH CLINTON IN TRAINED SPOTTER
0650 PM HAIL 2 S BRAZIL 39.49N 87.13W
07/11/2020 E0.70 INCH CLAY IN AMATEUR RADIO
&&Special weather statement, Jul 12, 12:31 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1231 AM EDT Sun Jul 12 2020
INZ021-029-030-036-037-045-046-120515-
Montgomery IN-Clinton IN-Putnam IN-Hendricks IN-Boone IN-
Tippecanoe IN-Carroll IN-
1231 AM EDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...
TIPPECANOE...WESTERN CLINTON...HENDRICKS...BOONE...EASTERN MONTGOMERY
AND NORTHEASTERN PUTNAM COUNTIES UNTIL 115 AM EDT...
At 1230 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Lafayette to 10 miles north of
Greencastle. Movement was east at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Plainfield,
Brownsburg, Lebanon, Danville, Avon, Pittsboro, Rossville, Shadeland,
Thorntown, Dayton, Battle Ground, Mulberry, Ladoga, Jamestown,
Roachdale and Darlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4057 8655 3976 8633 3964 8633 3982 8681
4051 8710 4056 8709
TIME...MOT...LOC 0430Z 279DEG 29KT 4043 8701 3980 8681
RyanLocal storm report, Jul 12, 12:49 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1249 AM EDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 4 E PRAIRIETON 39.38N 87.40W
07/12/2020 E1.00 INCH VIGO IN AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
&&
AUThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:09 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 36 min |
| Jul 11, 8:17 PM EDT | Areal Flood Advisory | IND | Clay, Greene, Owen, Sullivan, Vigo | 3 hr |
| Jul 11, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Martin | 30 min |
| Jul 11, 9:08 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 24 min |
| Jul 11, 9:30 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 34 min |
| Jul 11, 11:32 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 43 min |
| Jul 12, 12:02 AM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 2 more | 43 min |
| Jul 12, 12:29 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Monroe, Morgan, Owen and 3 more | 31 min |
| Jul 12, 12:31 AM EDT | Special Weather Statement | IND | Boone, Hendricks, Montgomery, Tippecanoe | 44 min |
| Jul 12, 12:39 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 23 min |
| Jul 12, 1:01 AM EDT | Special Weather Statement | IND | Boone, Marion | 44 min |
| Jul 12, 1:21 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Daviess, Jackson, Knox, Lawrence and 1 more | 39 min |
| Jul 12, 1:30 AM EDT | Special Weather Statement | IND | Johnson, Marion, Shelby | 45 min |
| Jul 12, 1:53 AM EDT | Special Weather Statement | IND | Decatur, Jennings, Shelby | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.